MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2512X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a euphora rx ptca balloon catheter to treat a non calcified lesion.There were no issues noted to the packaging and no issues noted when removing the device from the hoop.The device was inspected with no issues noted.Negative prep was performed without issue.The lesion was not pre-dilated.Resistance was not encountered when advancing the device and excessive force was not used during delivery.It was reported that the balloon could not be inflated and contrast was observed to be leaking from the balloon immediately upon inflation attempt.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: kinks were evident on the hypotube.There was no damage evident to the distal tip.The balloon folds were open, and the balloon was deflated.There was no damage evident to the proximal balloon bond.Crystallised contrast was visible in the balloon and inflation lumen.The device was placed in the water bath in order to disperse the contrast and aid inflation.Upon removal, the balloon failed negative prep.On pressurisation of the device, liquid was observed exiting the balloon working length.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a longitudinal tear on the balloon material directly above the proximal markerband.The tear appeared clean and there was no lead in scratches evident.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8748774
Report Number9612164-2019-02615
Device Sequence Number1998971
Product Code LOX
UDI-Device Identifier00643169560017
UDI-Public00643169560017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue NumberEUP2512X
Device Lot Number217371292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1